Georgia, 2012Damaging Wind in Georgia, October 4, 2012
October 4, 2012 · NWS JAX · 1 event in 1 county or zone
A lingering surface front over the combined combined with moist, unstable SW flow and passing upper level short wave troughs combined with the afternoon sea breezes spawned isolated severe storms over the area during the afternoon. Locally heavy rainfall was also reported, but no flooding problems.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering surface front over the combined combined with moist, unstable SW flow and passing upper level short wave troughs combined with the afternoon sea breezes spawned isolated severe storms over the area during the afternoon. Locally heavy rainfall was also reported, but no flooding problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 4, 1:01 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 4, 1:01 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU OCT 4 2012
.SHORT TERM...MOIST DEEP SW FLOW REMAINS OVER THE AREA WITH
SURFACE FRONT REMAINING OVER NE FL. EXPECT SHOWERS AND ISOLATED
THUNDERSTORMS TO DEVELOP AND INCREASE MAINLY OVER NE FL THIS
AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHER THAN IN SE
GA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. AREAS OF FOG
EXPECTED AGAIN LATE TONIGHT/EARLY FRIDAY MORNING AS LOW LEVEL
MOISTURE REMAINS HIGH ALONG WITH LIGHT WINDS. UPPER TROUGHING
WILL AMPLIFY THE NEXT FEW DAYS OVER THE EASTERN U.S. WHICH WILL
PUSH THE STALLED FRONT AND MOISTURE FURTHER SOUTH DECREASING THE
RAIN CHANCES THIS WEEKEND. A COLD FRONT FROM THE NW WILL MOVE
ACROSS THE AREA LATE SUNDAY WHICH WILL BEGIN AN ONSHORE FLOW
PATTERN FOR NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH THE WEEKEND WITH HUMID CONDITIONS CONTINUING.
.LONG TERM...MONDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE TO
THE NORTH WILL RESULT IN A NE FLOW EARLY NEXT WEEK. COOLER AND
LESS HUMID CONDITIONS WILL PREVAIL WITH A CHANCE OF COASTAL
SHOWERS. A COLD FRONT WILL MOVE THROUGH AT MID WEEK WITH ANOTHER
HIGH BUILDING TO THE NORTH CONTINUING THE ONSHORE WINDS. TEMPS AND
POPS WILL BE NEAR CLIMO.
&&
.AVIATION...
CONVECTION WILL BE SLOW TO MOVE TODAY WITH LIGHT WINDS AND ONCE A
FIELD GOES DOWN WITH CEILING AND RAIN LIKELY TO STAY THAT WAY FOR AN
EXTENDED PERIOD. EXPECT CONVECTION CEILINGS TO BE BETWEEN
15KFT-25KFT.
&&
.MARINE...
LIGHT FLOW CONTINUES THROUGH THE WEEKEND WITH WINDS AND SEA BELOW
SMALL CRAFT EXERCISE CAUTION CRITERIA. LOOKS LIKE A MILD NORTHEASTER
FOR EARLY NEXT WEEK.
RIP CURRENTS: LOW RISK ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 87 64 90 / 30 20 20 10
SSI 72 84 70 85 / 30 30 10 10
JAX 70 86 69 87 / 40 40 30 20
SGJ 75 84 72 85 / 40 50 40 30
GNV 70 87 68 88 / 40 50 40 30
OCF 70 89 70 88 / 40 50 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Oct 4, 3:00 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU OCT 4 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
400 PM EDT THU OCT 4 2012
...LOCALLY HEAVY RAINFALL OVER NORTHEAST FLORIDA THIS AFTERNOON AND
EARLY EVENING...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A DIFFUSE FRONTAL BOUNDARY OVER THE AREA WILL CONTINUE TO PROVIDE A
FOCUS FOR NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE OVER
NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND HAIL WILL BE THE MAIN
CONCERN.
AREAS OF FOG ARE EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND
EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA
FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JCH
In the hours before
Special weather statement, Oct 4, 2:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT THU OCT 4 2012
FLZ024-025-042000-
DUVAL-NASSAU-
316 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
EASTERN NASSAU COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...
AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF OCEANWAY...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TALLYRAND...OCEANWAY...JACKSONVILLE INTERNATIONAL AIRPORT...FORT
CAROLINE...ARLINGTON...AMELIA CITY AND YULEE THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8141 3021 8185 3077 8177 3075 8173
3074 8167 3075 8168 3075 8166 3073 8165
3074 8162 3072 8161 3071 8154 3072 8153
3073 8149 3070 8146
TIME...MOT...LOC 1916Z 178DEG 4KT 3056 8163
SANDRIKSpecial weather statement, Oct 4, 2:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT THU OCT 4 2012
GAZ166-042000-
COASTAL CAMDEN-
317 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF ST. MARYS...MOVING
NORTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ST. MARYS...DUNGENESS...KINGS BAY BASE...CUMBERLAND ISLAND...
KINGSLAND...HIGH POINT AND HARRIETTS BLUFF THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3071 8144 3072 8149 3071 8154
3073 8165 3075 8166 3074 8169 3109 8161
3113 8157 3113 8156 3108 8155 3103 8149
3103 8145 3098 8147 3096 8144 3098 8142
3098 8140 3089 8140
TIME...MOT...LOC 1918Z 143DEG 3KT 3075 8156
SANDRIKSpecial weather statement, Oct 4, 2:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT THU OCT 4 2012
FLZ037-042000-
PUTNAM-
331 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS VALID UNTIL 400 PM EDT...
AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SATSUMA...MOVING
NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND POMONA PARK...SAN MATEO...SATSUMA...PALATKA...ORANGE MILLS AND
EAST PALATKA THROUGH 400 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2970 8182 2970 8154 2950 8152 2949 8176
TIME...MOT...LOC 1931Z 138DEG 3KT 2956 8161
ZIBURA
Special weather statement, Oct 4, 2:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT THU OCT 4 2012
FLZ025-032-042015-
CLAY-DUVAL-
352 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY
AND WESTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL HAIL
VALID UNTIL 415 PM EDT...
AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF
MIDDLEBURG...DRIFTING NORTH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MIDDLEBURG AND ASBURY LAKE THROUGH 415 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3029 8199 3030 8179 2999 8182 3000 8201
TIME...MOT...LOC 1952Z 202DEG 2KT 3012 8193
ZIBURA
Local storm report, Oct 4, 2:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 S PALATKA 29.58N 81.66W
10/04/2012 E0.50 INCH PUTNAM FL LAW ENFORCEMENT
PUTNAM COUNTY LAW ENFORCEMENT REPORTS HALF INCH HAIL NEAR
DUNNS CREEK BRIDGE.
&&
LETROSpecial weather statement, Oct 4, 3:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU OCT 4 2012
FLZ025-033-042030-
DUVAL-ST. JOHNS-
400 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...STATIONARY. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD...UNF...SAN
PABLO AND PALM VALLEY THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8136 3011 8155 3026 8157 3030 8140
TIME...MOT...LOC 2000Z 246DEG 2KT 3023 8151
ZIBURA
Thunderstorm Wind, Camden
- When
- October 4, 3:00 PM EST
- Where
- Camden County, 3.01 mi NNW of St Marys Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.790, -81.570
Power lines were blown down and transformers were damaged during a storm that impacted St. Marys. Pea size hail was also observed. The time was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, October 4 to 13, 2012$1.1 million · 1 event
- Winter Storm in Minnesota, October 4, 201210 events
- Winter Storm in North Dakota, October 4, 20124 events
- Frost and Freeze in Colorado, October 4, 20123 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 4, 20123 events
- Hail in Kansas, October 4, 20120.88 in hail · 2 events
- Heavy Rain in Florida, October 4, 20122 events
- Marine High Wind in Lake Superior, October 4 to 5, 201250 kt wind · 2 events
- Frost and Freeze in Oregon, October 4, 20121 event
- Frost and Freeze in California, October 4, 20121 event
- Frost and Freeze in Idaho, October 4, 20121 event
- Flash Flood in New York, October 4, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411637.